Metadata
Abstract
We prove that the closed orbit of the Eierlegende Wollmilchsau is the only -orbit closure in genus three with a zero Lyapunov exponent in its Kontsevich–Zorich spectrum. The result recovers previous partial results in this direction by Bainbridge–Habegger–Möller and the first named author. The main new contribution is the identification of the differentials in the Hodge bundle corresponding to the Forni subspace in terms of the degenerations of the surface. We use this description of the differentials in the Forni subspace to evaluate them on absolute homology curves and apply the jump problem from the work of Hu and the third named author to the differentials near the boundary of the orbit closure. This results in a simple geometric criterion that excludes the existence of a Forni subspace.
References
[AEM17] Symplectic and isometric -invariant subbundles of the Hodge bundle, J. Reine Angew. Math., Volume 732 (2017), pp. 1-20 | DOI | MR | Zbl
[AN20] Shimura–Teichmüller curves in genus 5, J. Mod. Dyn., Volume 16 (2020), pp. 255-288 | DOI | MR | Zbl
[Aul15a] Affine Manifolds and Zero Lyapunov Exponents in Genus 3, Geom. Funct. Anal., Volume 25 (2015) no. 5, pp. 1333-1370 | DOI | MR | Zbl
[Aul15b] Teichmüller discs with completely degenerate Kontsevich–Zorich spectrum, Comment. Math. Helv., Volume 90 (2015) no. 3, pp. 573-643 | DOI | MR | Zbl
[Aul18] Affine invariant submanifolds with completely degenerate Kontsevich–Zorich spectrum, Ergodic Theory Dyn. Syst., Volume 38 (2018) no. 1, pp. 10-33 | DOI | MR | Zbl
[AV07] Simplicity of Lyapunov spectra: proof of the Zorich–Kontsevich conjecture, Acta Math., Volume 198 (2007) no. 1, pp. 1-56 | DOI | MR | Zbl
[Bai07] Euler characteristics of Teichmüller curves in genus two, Geom. Topol., Volume 11 (2007), pp. 1887-2073 | MR | Zbl
[BHM16] Teichmüller curves in genus three and just likely intersections in , Publ. Math., Inst. Hautes Étud. Sci., Volume 124 (2016), pp. 1-98 | DOI | MR | Zbl
[EM18] Invariant and stationary measures for the action on moduli space, Publ. Math., Inst. Hautes Étud. Sci., Volume 127 (2018), pp. 95-324 | DOI | MR | Zbl
[EMM15] Isolation, equidistribution, and orbit closures for the action on moduli space, Ann. Math., Volume 182 (2015) no. 2, pp. 673-721 | DOI | MR | Zbl
[Fay73] Theta functions on Riemann surfaces, Lecture Notes in Mathematics, 352, Springer, 1973 | MR | Zbl
[Fil16] Splitting mixed Hodge structures over affine invariant manifolds, Ann. Math., Volume 183 (2016) no. 2, pp. 681-713 | DOI | MR | Zbl
[Fil17] Zero Lyapunov exponents and monodromy of the Kontsevich–Zorich cocycle, Duke Math. J., Volume 166 (2017) no. 4, pp. 657-706 | DOI | MR | Zbl
[FM14] Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards, J. Mod. Dyn., Volume 8 (2014) no. 3-4, pp. 271-436 | DOI | MR | Zbl
[FMZ14] Lyapunov spectrum of invariant subbundles of the Hodge bundle, Ergodic Theory Dyn. Syst., Volume 34 (2014) no. 2, pp. 353-408 | MR | Zbl
[For02] Deviation of ergodic averages for area-preserving flows on surfaces of higher genus, Ann. Math., Volume 155 (2002) no. 1, pp. 1-103 | MR | Zbl
[For06] On the Lyapunov exponents of the Kontsevich–Zorich cocycle, Handbook of dynamical systems. Vol. 1B, 2006, pp. 549-580 | MR | Zbl
[For11] A geometric criterion for the nonuniform hyperbolicity of the Kontsevich–Zorich cocycle, J. Mod. Dyn., Volume 5 (2011) no. 2, pp. 355-395 (With an appendix by Carlos Matheus) | DOI | MR | Zbl
[HN20] General variational formulas for Abelian differentials, Int. Math. Res. Not. (2020) no. 12, pp. 3540-3581 | DOI | MR | Zbl
[HS08] An extraordinary origami curve, Math. Nachr., Volume 281 (2008) no. 2, pp. 219-237 | DOI | MR | Zbl
[KZ03] Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math., Volume 153 (2003) no. 3, pp. 631-678 | MR | Zbl
[Mas82] Interval exchange transformations and measured foliations, Ann. Math., Volume 115 (1982) no. 1, pp. 169-200 | DOI | MR | Zbl
[Möl11] Shimura and Teichmüller curves, J. Mod. Dyn., Volume 5 (2011) no. 1, pp. 1-32 | DOI | MR | Zbl
[Vee82] Gauss measures for transformations on the space of interval exchange maps, Ann. Math., Volume 115 (1982) no. 1, pp. 201-242 | DOI | MR | Zbl
[Vee89] Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards, Invent. Math., Volume 97 (1989) no. 3, pp. 553-583 | DOI | MR | Zbl
[Wri14] The field of definition of affine invariant submanifolds of the moduli space of abelian differentials, Geom. Topol., Volume 18 (2014) no. 3, pp. 1323-1341 | DOI | MR | Zbl
[Wri15] Cylinder deformations in orbit closures of translation surfaces, Geom. Topol., Volume 19 (2015) no. 1, pp. 413-438 | DOI | MR | Zbl
[Yam80] Precise variational formulas for abelian differentials, Kodai Math. J., Volume 3 (1980) no. 1, pp. 114-143 | MR | Zbl
[Zor06] Flat surfaces, Frontiers in number theory, physics, and geometry. I On random matrices, zeta functions, and dynamical systems, Springer, 2006, pp. 437-583 | DOI | MR | Zbl